Problems a month after laproscopy for ruptured ovarian cyst...
I had a laproscopic ovarian cystectomy 1 month ago to remove a 6cm complex cyst from my right ovary. They did the 1st ultrasound in June, then scanned again in August to follow up and saw that it grew, but didn't remove it for 3 weeks because my OBGYN went on vacation. Sometime during that time, the cyst ruptured, and when they did the surgery to remove the cyst, they found that I had a significant amount of blood in my abdominal cavity. They cleaned it up and removed the empty cyst, and were able to save my ovary.
Aside from terrible gas pain, my recovery was pretty typical except for 2 things -
1. It still hurts when I empty my bladder, even after a month and 2 rounds of antibiotics. The doctor just ordered another urine culture, the first one showed no infection.
2. I'm completely exhausted - I have been going to work at my sit-down job, but I can't function at home after I work, and I just want to rest all of the time.
I am also having an extremely heavy period - I usually have really light, 3-4 day periods, and I am on day 5 of heavy bleeding (I've been using a super tampon and a pad just in case the tampon fails, which it has after 2 hours on several occasions).
Today. I've been struggling with a horrible headache, overwhelming fatigue (think almost falling asleep at my desk - I'm normally very perky, so this feels so strange), and dizziness/lightheadedness.
My question is: has this happened to anyone else? I'm afraid that either I have a new cyst that ruptured, or I am having some other kind of post-operative problem. I thought I might be anemic from my period and the cyst rupture, too. My doctor has been really nonchalant about the bladder problem, and it's really frustrating because it hurts. Now, I have all this exhaustion and I'm afraid she won't take it seriously either. I went in for the culture and asked to talk to the nurse about these symptoms, she said that the doctor was busy but she would run it by her and call me today/tomorrow AM. She didn't call me today. I've been a lump on the couch since I got home. :( I want my energy back. I also have anxiety and these health issues are making my anxiety problems feel much worse. I am hoping to have answers soon, but in the meantime if anyone has experienced something like this and gotten help, I would love to hear what happened. Thank you!
Welcome to the community. Is this the surgeon who is not being proactive? If you have a primary care physician, you could see him/her to have these issues investigated. Gynecologic surgery can disrupt normal hormone production which could very well explain your heavier period. Your symptoms could be an indication of iron deficiency so if that has not been checked via blood work, that would be a good idea. The bladder issues are certainly concerning and need further investigation.
I hope you can get answers and start feeling better soon! Keep us posted.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.